I've been doing very well with my chemo treatments as most of you know. No illness, eat what I want, no hair loss... and I attribute it mostly to the fact that having opened our nutrition club, the daily shake (full of protien), the Herbal green tea (lots of energy) and the aloe vera shot (soothes the tummy), plus taking all the supplements I need, has been the force in keeping me well during these treatments.
And then there was Monday, when I went for my 7th treatment of 12, and my blood counts were low... Not much, they would have given me the treatment if the white blood count had been 1.0, but it was a .08, so no treatment.
I have been so glad that I haven't had to take that Neulasta shot that everybody else has been getting at the end of each treatment. It's the shot that they give when your blood count is low. My counts have always been high.
So, a new kind of reaction to the Chemo has now put me in the Neulasta shot category. I tried to negotiate with the doctor since they first gave me a "brother" shot called Neuporin (sp). It's a smaller shot, but gives your blood counts a quick boost. I had to have that on Monday and Tuesday and on Wednesday my counts were sky high so I could do the chemo that Wednesday. I'm currently on the pump that I wear when I leave the clinic on Wednesday and I return on Friday to have it removed when it's empty. That takes the full Wednesday, Thursday and part of Friday.
But Wednesday, as I mentioned, I tried to negotiate to not have to take the Neulasta shot tomorrow, after all, my counts are very high. Don't you just love doctors who have a "good" reason why you must do what they say...but I have to admit his reasoning was logical. It's the holidays, they'll be closed a lot, I don't go back for three weeks (usually it's every two weeks), if I get sick during this time and they are closed, I will have to go to the hospital, so there ya go... I'll take the shot... but I'm going to negotiate the next one!
He was funny when he was telling me all this. Wanted to know why I was so upset at having to take the shot. I explained that I wanted to be able to get through the whole 12 treatments without having to take the shot. He said, "but you're doing so well" and I said, "but it makes you sick", he said, "No it doesn't, it causes your bones to hurt, take Tylenol". We both laughed and while I didn't know what he meant that your bones hurt when he told me that, but the second Neuprin shot caused a reaction on Wednesday morning and I was bent over like a 110 year old... the pain was unbelievable, a pulsating pain down my back from top to bottom of my spine. I almost crawled to the Tylenol, but it took about 10 minutes and the pain was gone. I'm keeping the Tylenol very close by though...that was something I didn't want to go through again. Then the nurse has to tell me that the Neulasta shot (a $5,000 shot) is worse. I told her, not for me... I'm having no reaction to it, so there!
I'll be back to my Monday thru Wednesday routine for the next 5 treatments and that's good, cause this has caused me to lose a day at work. I'm working today, Chemo pump and all, but that's no big thing either, cause if I wasn't here working, I'd be at the club working. I think this job is easier, sit all day, watch TV, play games on computer, talk to people, and write in my blog. Also read Jackies blog, and everybody elses. Lots of time. Great job and I get paid for it.
Holidays are almost upon us! Enjoy the time with family and friends. I know I will!